Is Progesterone a life sentence for people with estrogen dominance?
by Nataliya T.
(Massapequa, NY, USA)
A week ago, I have begun using Natpro with 100 mg daily. Almost immediately, the side effects became very pronounced: acne outbreaks, insomnia got worse, but what was even more frightening - my blood pressure readings went out of control - in spite of the BP meds I'm taking. I'm 61 y. o. with a life-long history of hypertension, recently diagnosed with subclinical Hashimoto's.
Of course, I contacted your company (the same way I'm using it now, having followed the link that was emailed to me), but for some reason, I didn't receive a reply. Perhaps, I haven't sent it correctly.
Being limited financially, I cannot afford the integrative doctor to consult one on one and my endocrinologist is against any supplementation, to begin with. She is just waiting for me to get worse in order to put me on synthetic thyroid hormones. But I'm, quite contrary, trying all I can to get better, counteracting inflammation with supplements, doing a mild detox with fulvic acid and other supplements of that kind, digging for the root causes.
So without knowing how to proceed with Natpro, having concluded by symptoms only (and your questionary) that I apparently struggle with estrogen dominance, I have decided to take a leap of faith and to increase the dosage - since your general guidelines suggest just that. Besides, reading your site's posts, I realized that stopping Natpro abruptly is not a good idea, and it takes up to six (!) months for progesterone to counteract estrogen.
I didn't know how much more progesterone my body can tolerate (my weight is 110 pounds), so I increased just a bit - morning and evening dosages of approximately 75 mg, so it's 150 mg daily.
The side effects subsided just a tiny bit, but not quite. Besides, on top of that, I'm having new trouble now with my eyes. I visited an ophthalmologist and he said there is a threat of retina detachment.
It's quite scary to take a plunge with higher doses if your BP readings jump to 180/110 at times! All my maternal relatives died of a stroke at a young age. Clean diet, yoga, breathwork helped me that far.
To tell you the truth, I'm not thrilled with a perspective to get stuck with progesterone replacement for the rest of my days. My insurance doesn't cover detailed lab work (hardly - thyroid panel), and the Natpro is not cheap. I'd sacrifice the other supplements I'm currently taking - only if I'm sure that progesterone can reverse my autoimmune condition for good. Or if by using it for a long time (gosh, not forever!), my TSH and TPO antibodies would drop... But I am confused and scared to experiment at this point.
And really, do I have to use progesterone forever now? Could the withdrawal be just as bad as the initial introduction of Natpro?
So, would you suggest for me to continue with Natpro (meaning - increasing doses) or I'd better stop using it?
Really hoping to receive your reply,